zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Subharmonic solutions with prescribed minimal period of a discrete forced pendulum equation. (English) Zbl 1067.39022
Using variational methods the authors obtain sufficient conditions on the existence of sub-harmonic solutions with prescribed minimal period $pT$ for the second order difference equation $$x(n+1)-2x(n)+x(n-1)+A \sin(x(n))=f(n),\quad f(n+T)=f(n).$$ An example is given. The idea of the paper is to find variational functionals to transfer the existence of sub-harmonic solutions into the existence of critical points of the corresponding functional. This reviewer likes to add that the matrix $B$ on page 579 in the paper is a circulant matrix some of its properties are well known [{\it S. Barnett}, Matrices: Methods and applications, Oxford University Press (1990; Zbl 0706.15001)].

MSC:
39A11Stability of difference equations (MSC2000)
39A12Discrete version of topics in analysis
70J35Forced linear oscillatory motions
WorldCat.org
Full Text: DOI
References:
[1] Agarwal, R.P.,and Popenda, J.(1995).Periodic solution of first order linear difference equations.Math.Comput.Model. 22 (1),11-19. · Zbl 0871.39002 · doi:10.1016/0895-7177(95)00096-K
[2] Ahlbrandt, C.D.,and Peterson, A.C.(1996).Discrete Hamiltonian systems Difference Equations,Continued Fractions,and Riccati Equations,Kluwer Academic Publishers, The Netherlands. · Zbl 0860.39001
[3] Butler, G.J.(1980).Integral average and the oscillation of second order ordinary differential equations.SIAM J.Math.Anal. 11,190-200. · Zbl 0424.34033
[4] Capozzi, A., Fortunato, D.,and Salatore, A.(1987).Periodic solution of Langrangian sys-tems with bounded potential.J.Math.Anal.Appl. 124,482-494. · Zbl 0664.34053 · doi:10.1016/0022-247X(87)90009-6
[5] Capozzi, A.,and Salatore, A.(1982).Periodic solutions for nonlinear problem with strong resonance at in nity.Comm.Math.Uiv.Carolinae 23,415-425. · Zbl 0507.34035
[6] Chang, K.C.(1980).Critical Point Theory and its Applications,Science and Technical Press,Shanghai, China.
[7] Chen, S.(1994).Disconjugacy,Disfocality,and oscillation of second order difference equations.J.Diff.Eqns 107,383-394. · Zbl 0791.39001
[8] Fonda, A.,and Willem, M.(1989).Subharmonic oscillations of forced pendulum-type equations.J.Diff.Eqns 81,215-220. · Zbl 0708.34028 · doi:10.1016/0022-0396(89)90120-4
[9] Funk, P.(1970).Variationsrechnung und ihre Anwendung in Physic un Technik,Grundleh-ren Math.Wiss.,2nd ed.,Springer, Berlin.
[10] Guo, Z.M.,and Yu, J.S.(2003).Existence of periodic and subharmonic solutions for second-order superlinear difference equations.Sci.China (Ser A) 46,506-515..586 Yu,Long and Guo
[11] Guo, Z.M.,and Yu, J.S.(2003).The existence of periodic and subharmonic solutions for solutions of subquadratic second order difference equations.J.London Math.Soc. 68 (2), 419-430. · Zbl 1046.39005 · doi:10.1112/S0024610703004563
[12] Hale, J.K.(1969).Ordinary Differential Equations,Wiley Interscience, New York. · Zbl 0186.40901
[13] Hale, J.K.,and Mawhin, J.(1974).Coincidence degree and periodic solutions of neutral equations.J.Diff.Eqns 15,295-307. · Zbl 0274.34070 · doi:10.1016/0022-0396(74)90081-3
[14] Hamel, G.(1922).Uber erzwungen Schwingungen bei endlichen Amplitudeden.Math. Ann. 86,1-13. · Zbl 48.0519.03
[15] Hartman, P.(1998).Difference equations:Disconjugancy,principal solutions,Green ’s functions,complete monotonicity.Trans.Am.Math.Soc. 246,1-30.
[16] Kwong, M.K.(1982).On certain comparision theorems for second order linear oscilla-tion.Proc.Am.Math.Soc. 84,539-542. 17. Long, Y.H., Yu, J.S.,and Guo, Z.M. Disconjugacy and C-disfocality of second order self-adjoint difference equation,Comp.Math.Appl.,to appear.
[17] Ma, S.W., Wang, Z.C.,and Yu, J.S.(1998).An abstract existence theorem at resonance and its applications.J.Diff.Eqns 145,274-294. · Zbl 0940.34056 · doi:10.1006/jdeq.1997.3397
[18] Mawhin, J.,and Willem, M.(1989).Critical Point Theory and Hamilitonian Systemss, Springer-Verlag,New York.
[19] Nehari, Z.(1960).On a class of nonlinear second order differential equations.Tran.Am. Math.Soc. 95,101-123. · Zbl 0097.29501
[20] Pankov, A.,and Zadharchenko, N.(2001).On some discrete variational problems.Acta Appl.Math. 65 (1-3),295-303. · Zbl 0993.39011 · doi:10.1023/A:1010655000447
[21] Rabinowitz, P.H.(1986).Minimax Methods in Critical Point Theory with Applications to Differential Equations,CBMS.AMS 65. · Zbl 0609.58002
[22] Wang, Q., Wang, Z.,and Shi, J.(1996).Subharmonic oscillations with prescribed minimal period for a classs Hamiltonian systems.Nonlinear Anal.T.M.A. 28,1273-1282. · Zbl 0872.34022 · doi:10.1016/S0362-546X(97)82874-X
[23] Willem, M.(1987).Perturbations of non degenerate periodic orbits of Hamiltonian systems.Periodic Solutions of Hamiltonian Syst.Relat.Top.261-266.